• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Depot Medication

L

lonelyandlost

Well-known member
Joined
May 8, 2009
Messages
233
Location
Bradford
I was just reading about this and thinking how much it could help people (not only for those hearing voices). If the AD's were available like this I may be able to take them, my dr won't prescribe as she knows I would more than likely take the lot, but with an injection that is a slow release people may get the benefit from them (as a short term) before being able and more secure to going onto pills..

Maybe I am wrong in this thought, not sure now, i have confused myself (easly done)
 
J

Jolene

Member
Joined
Jun 21, 2009
Messages
24
Location
Hampshire
Hi again

I've never had an injection to reduce the voices,
You should try to see if it's effective on the voices.

Do you know what injection she wants you to try. I think you don't get as many side effects on injection than you do on meds. Then it depends what injection it is.

:hug:
 
L

lonelyandlost

Well-known member
Joined
May 8, 2009
Messages
233
Location
Bradford
hi jolene

I am sorry I think I managed to confuse you as well as me. I don;t have voices and my dr hasn't said about trying this

I found something on it and while I was reading it I was thinking how effective other AD's would be if it was able to take them like this for other forms of depression etc..

sorry for the confusion hun
 
T

Twylight

Guest
I found depot injections are horrendous

If i had to face depot injections again , I wouldn't be here
 
R

ramboghettouk

Well-known member
Founding Member
Joined
Jan 7, 2008
Messages
16,798
Location
london
glad i'm off injections a decade later i still feel pains in my backside when it's cold and damp, my scar from the psychiatric wars as i consider it

Also when my father died the psychiatrist tryed to drug me up, as i was on tablets i had control and could greave, if i'd been on the jab the dose would just have gone up
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
15,383
Location
hiding behind the sofa
not all medications are suitble for injection and the most common use of them isbecause the patient either has difficulty undersanding their meds or is non compliant

either way talk it over with ur GP
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I loathe depots. I was on depixol - an anti psychotic drug. Towards the end of the first year on it, I had bubbles of saliva coming out of the side of my mouth. I sounded like I was drunk when I spoke as my words were so slurred. I felt dizzy and disoriented. I was so very restless. My Pdoc would not take me off the horrible stuff. So I just didn't go back for the injection. That way my pdoc had to put me on something else. Sometimes the injection really hurt and hurt for days after. My GP said she thought I was allergic to the Depot as i had an circular area of about 3 inches of burning red mark all around the injection site. I got this a lot - yet the injections continued. Horrible.
Jacqui
 
Top